Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 3, NWS Miami, FL

January 21, 2017

NWS Miami, FL issued this small craft advisory at Jan 21, 2017, 3:56 AM EST. It took effect at Jan 22, 2017, 4:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2017, 3:56 AM EST (08:56 UTC)
In effect from
Jan 22, 2017, 4:00 AM EST
Expired
Jan 22, 2017, 7:00 PM EST
In force
15 hr
Issued by
NWS Miami, FL

The text

As transmitted.

641 
WHUS72 KMFL 210856
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
356 AM EST SAT JAN 21 2017

AMZ610-630-650-651-670-671-GMZ656-657-676-221000-
/O.NEW.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
356 AM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST
TUESDAY.

* WINDS AND SEAS...SOUTH-SOUTHWEST WINDS 20 TO 25 KT ON SUNDAY,
  BECOMING WEST 25 TO 30 KNOTS WITH THE POTENTIAL FOR GALE FORCE
  GUSTS SUNDAY NIGHT AND MONDAY. SEAS BUILDING TO 10 TO 12 FEET IN
  THE OFFSHORE ATLANTIC AND 10 TO 16 FEET IN THE GULF BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
4 follow-up statements
789 
WHUS72 KMFL 212119
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
419 PM EST SAT JAN 21 2017


AMZ650-651-670-671-GMZ656-657-676-221100-
/O.EXT.KMFL.SC.Y.0003.170122T0900Z-170123T0000Z/
/O.NEW.KMFL.GL.A.0001.170123T0000Z-170124T0000Z/
/O.NEW.KMFL.SC.Y.0004.170124T0000Z-170124T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
419 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST
SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 7 AM EST
TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING.

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT,
  MAINLY SUNDAY EVENING THROUGH MONDAY EVENING. SEAS 7 TO 10 FEET
  IN THE ATLANTIC WATERS WITH SEAS 10 TO 16 FEET IN THE GULF, 
  MAINLY SUNDAY EVENING THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ610-630-221100-
/O.CON.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
419 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
7 AM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO NEAR
  GALE FORCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
519 
WHUS72 KMFL 220221
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
921 PM EST SAT JAN 21 2017

...GALE WATCH REMAINS IN EFFECT FOR ATLANTIC AND GULF WATERS OF
SOUTH FLORIDA FROM SUNDAY EVENING THROUGH MONDAY EVENING...

AMZ650-651-670-671-GMZ656-657-676-221100-
/O.CON.KMFL.SC.Y.0003.170122T0900Z-170123T0000Z/
/O.CON.KMFL.GL.A.0001.170123T0000Z-170124T0000Z/
/O.CON.KMFL.SC.Y.0004.170124T0000Z-170124T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
921 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM MONDAY TO
7 AM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ610-630-221100-
/O.CON.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
921 PM EST SAT JAN 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
7 AM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 1 FOOT OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
754 
WHUS72 KMFL 220840
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
340 AM EST SUN JAN 22 2017

AMZ650-651-670-671-GMZ656-657-676-231500-
/O.CON.KMFL.SC.Y.0003.170122T0900Z-170123T0000Z/
/O.UPG.KMFL.GL.A.0001.170123T0000Z-170124T0000Z/
/O.NEW.KMFL.GL.W.0001.170123T0000Z-170124T0400Z/
/O.EXT.KMFL.SC.Y.0004.170124T0400Z-170124T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
340 AM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST
MONDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM MONDAY TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 PM EST MONDAY.

* WINDS AND SEAS...SOUTH SOUTHWEST WINDS 20 TO 25 KNOTS TODAY,
  BECOMING WEST SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT
  TONIGHT. SEAS BUILDING TO 10 TO 12 FEET IN THE OFFSHORE ATLANTIC
  AND 10 TO 16 FEET IN THE GULF BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-630-231500-
/O.CON.KMFL.SC.Y.0003.170122T0900Z-170124T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
340 AM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS AND SEAS...SOUTH SOUTHWEST WINDS AROUND 20 KNOTS TODAY,
  BECOMING WEST SOUTHWEST 25 TO 30 KT WITH OCCASIONAL GUSTS TO
  GALE FORCE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
713 
WHUS72 KMFL 222128
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EST SUN JAN 22 2017

GALE WARNING HAS BEEN ADDED FOR LAKE OKEECHOBEE AND BISCAYNE BAY.

AMZ610-630-231200-
/O.EXT.KMFL.SC.Y.0003.000000T0000Z-170123T0000Z/
/O.EXB.KMFL.GL.W.0001.170123T0000Z-170123T1800Z/
/O.NEW.KMFL.SC.Y.0005.170123T1800Z-170124T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
428 PM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY. A SMALL CRAFT ADVISORY
HAS ALSO BEEN ISSUED FROM 1 PM MONDAY TO 7 AM EST TUESDAY.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 1 FOOT OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ650-651-670-671-GMZ656-657-676-231200-
/O.CON.KMFL.SC.Y.0003.000000T0000Z-170123T0000Z/
/O.CON.KMFL.GL.W.0001.170123T0000Z-170124T0400Z/
/O.EXT.KMFL.SC.Y.0004.170124T0400Z-170124T1800Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
428 PM EST SUN JAN 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST MONDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM MONDAY TO 1 PM
EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 47 KT.
SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 1:25 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 21, 1:25 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
125 AM EST Sat Jan 21 2017

.AVIATION...
There will be VFR conditions tonight with light winds across much
of the east coast terminals except over TMB and further west into
APF. Patchy fog is starting to develop over the interior affecting
TMB and APF at this time and expect this trend to continue through
the early morning hours. VIS is fluctuating between 1 to 3 sm in
the latest obs but would expect this patchy areas to become more
widespread into the early morning hours before sunrise. Conditions
improve after that as sunshine begins to burn off the fog. Aft
21/1500Z, southerly winds will increase to between 11-14 KT, then
dwindle during the evening. Dry conditions and partly cloudy skies
will prevail through the period.

&&

.PREV DISCUSSION... /issued 806 PM EST Fri Jan 20 2017/

UPDATE...
The latest MIA sounding this evening is showing a cap around 850
mbs. This cape is forecast by the short range models to drop down
to around 925 mph by morning. At the same time, the steering flow
will be from the southwest with the surface winds be light and
variable. This will allow for fog develop over South Florida
late tonight with the the best coverage over the interior and
west coast metro areas. Therefore, the fog wording has been
increased some over South Florida for late tonight.

Rest of the forecast looks good at this time and no other changes
are planned.

UPDATE...54/BNB

PREV DISCUSSION... /issued 721 PM EST Fri Jan 20 2017/

AVIATION...
There will be VFR conditions tonight with light winds. Patchy fog
may develop over the interior, but should say clear of the TAF
sites. Aft 21/1500Z, southerly winds will increase to between
11-14 KT, then dwindle during the evening. Dry conditions and
partly cloudy skies will prevail through the period.

PREV DISCUSSION... /issued 341 PM EST Fri Jan 20 2017/

STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS WEEKEND...
ROUGH MARINE CONDITIONS LIKELY LATE THIS WEEKEND INTO EARLY
NEXT WEEK...

DISCUSSION...

TONIGHT through SATURDAY NIGHT...
High pressure over South Florida will weaken tonight into
Saturday, as a strong mid to upper level trough shifts eastward
from the Western United States into the Central United States.
This will allow for a south to southwest steering flow over South
Florida tonight into Saturday allowing for some low level moisture
to work into the area. However, the mid to upper levels of the
atmosphere will remain dry through this time keeping the weather
dry across South Florida. Fog formation is also possible late
tonight into early Saturday morning across South Florida with the
best coverage over the interior and west coast metro areas due to
the increasing low level moisture.

SUNDAY and SUNDAY NIGHT...
The strong mid to upper level trough will continue to move east
from the Central United States into the eastern United States. Low
pressure will also be developing over the Southern Gulf Coast
States on Sunday before moving northeast into the southeast
Sunday night and into the Mid Atlantic States on Monday. This low
will also allow for a pre-frontal trough to develop over the
eastern Gulf waters on Sunday morning before moving across the
Florida Peninsula late Sunday afternoon into Sunday evening. A
cold front associated with the low will also develop over the
central Gulf waters on Sunday and move east through the Florida
Peninsula late Sunday night.

Ahead of the pre-frontal trough, the winds will be breezy from the
south allowing for deep tropical moisture to overspread the area,
before veering to more southwest Sunday night ahead of the cold
front. At this time, it looks like there will be two rounds of
showers and thunderstorms. The first will be with the passage of
the pre-frontal trough late Sunday afternoon into Sunday evening,
and the other round will be with the passage of the cold front
late Sunday night into the pre-dawn hours Monday morning.

There will also be a mid to upper level jet around 100 knots with
a low level jet up to 50 knots developing in the Gulf of Mexico
on Sunday which should move east across the Florida Peninsula
Sunday night. The 500 mb temps will also be cooling down from -9C
Sunday evening to -12 late Sunday night over South Florida with
the passage of the strong mid to upper level trough. This will
allow for some of the storms late Sunday afternoon through Sunday
evening to become strong to severe over South Florida.

The first round of storms will be capable of producing gusty
winds, hail, and even a few tornadoes, while the second round of
storms will be primarily a gusty wind threat as winds are more
unidirectional with height, though isolated embedded tornadoes
will also be possible.

Residents and visitors to South Florida should monitor the latest
forecasts from our office on this developing severe weather
threat for late this weekend.

MARINE...
The winds will be southerly tonight into Saturday night before
swinging southwest for Sunday and Sunday night. The speeds will be
10 knots or less tonight before increasing to breezy conditions by
Saturday night and to windy conditions on Sunday and Sunday night.
Frequent gusts to gale force will be possible Sunday night over
all South Florida waters. The seas will increase to over 7 feet
late Sunday and potentially over 15 feet open Gulf waters by
Monday morning.

If these trends continue for South Florida waters in later
forecast, then a Small Craft Advisory or Gale Watch may be
issued sometime Saturday for the Sunday-Monday period.

EXTENDED FORECAST...
The cold front should be south and east of South Florida by midday
Monday allowing for high pressure to build into the area from
the north. The high will remain over the Florida Peninsula for
most of next week leading to mostly dry weather over South Florida.

BEACH FORECAST...
The threat of rip currents will remain low tonight into Saturday
along both the east and west coast beaches of South Florida. The
risk will then increase late this weekend into early next week,
particularly along the Gulf Coast with strong onshore winds.

With strong onshore winds expected Sunday night into early Monday,
there will be a risk of coastal erosion and minor coastal
flooding of particularly vulnerable areas along the Gulf Coast of
South Florida. The magnitude of the risk will depend on the
timing of the strongest winds and whether this coincides with the
time of high tide.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  83  68  85  66 /  10  10  30  80
Fort Lauderdale  82  71  82  67 /   0  10  20  80
Miami            83  70  84  69 /   0  10  20  80
Naples           81  68  80  69 /  10  10  50  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...67/MT
Hazardous weather outlook, Jan 20, 6:43 PM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
643 PM EST FRI JAN 20 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
211145-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
643 PM EST FRI JAN 20 2017

...STRONG THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON INTO MONDAY...
...DETERIORATING MARINE CONDITIONS LATE THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO EARLY MONDAY AS A COLD
FRONT MOVES THROUGH SOUTH FLORIDA. SOME OF THESE THUNDERSTORMS MAY
BE STRONG TO SEVERE, WITH GUSTY WINDS, SMALL HAIL AND AN ISOLATED
TORNADO CAN NOT BE RULED OUT.

STRONG WEST AND SOUTHWEST WINDS ASSOCIATED WITH THIS FRONT WILL
INCREASE SEAS AND LEAD TO HAZARDOUS MARINE CONDITIONS ON SOUTH
FLORIDA WATERS SUNDAY THROUGH EARLY TUESDAY. IN ADDITION, RIP
CURRENTS, COASTAL FLOODING, AND BEACH EROSION ARE POSSIBLE ALONG
THE GULF COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jan 21, 3:06 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
306 AM EST Sat Jan 21 2017

FLZ063-066-067-069>071-073-075-174-211300-
Glades-Hendry-Inland Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Inland Miami-Dade-Mainland Monroe-Far South Miami-
Dade-
Including the cities of Palmdale, Moore Haven, Clewiston,
LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay,
Belle Glade, Wellington, Lion Country Safari,
South County Regional Park, Naples, Immokalee,
Miccosukee Indian Reservation, Markham Park, Homestead,
Florida City, Redland, Miccosukee Resort, Kendale Lakes,
West Kendall, Country Walk, Shark Valley, Flamingo,
and Everglades National Park
306 AM EST Sat Jan 21 2017

Areas of fog is occurring across most of the northwestern
interior region of South Florida, with isolated areas of
dense fog possible over Collier and Hendry counties. Drivers
across these areas should exercise caution as visibilities
will be reduced to about half mile or less, even as low as
one quarter mile in isolated areas of dense fog.
Local storm report, Jan 21, 3:14 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
314 AM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     DENSE FOG        IMMOKALEE               26.42N  81.44W
01/21/2017  E0.10 MILE       COLLIER            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DENSE FOG LESS THAN A TENTH OF
            A MILE NEAR THE INTERSECTION OF IMMOKALEE RD AND CAMP
            KEAIS RD.

&&

EVENT NUMBER MFL1700034

MT

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:19 PM ESTGale WatchMFL11 hr
Jan 21, 4:19 PM ESTSmall Craft AdvisoryMFL3 days

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.